| Model Number |
24705 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the left femoral artery.The 100%, 140mm x 3mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific guide catheter was engaged and a non-bsc guide wire was crossed the lesion, pre dilatation was performed.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.The balloon was initially inflated at 8 atmospheres for 120 seconds using encore 26 inflation device with a contrast ratio of 100%.However, after inflation, the balloon failed to deflate.Additionally, a deep-seating and over-inflation, negative pressure with large syringe, the balloon was re-inflated, still the balloon failed to be deflated.The balloon was torn when pulling and was removed intact fully deflated.The procedure was completed using the original device.No patient complications were reported, and the patient was stable.
Additional Manufacturer Narrative
B5: describe event or problem: updated.H6 evaluation method codes & evaluation conclusion codes: updated.E1: initial reporter phone: (b)(6).Device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the left femoral artery.The 100%, 140mm x 3mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific guide catheter was engaged and a non-bsc guide wire was crossed the lesion, pre dilatation was performed.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.The balloon was initially inflated at 8 atmospheres for 120 seconds using encore 26 inflation device with a contrast ratio of 100%.However, after inflation, the balloon failed to deflate.Additionally, a deep-seating and over-inflation, negative pressure with large syringe, the balloon was re-inflated, still the balloon failed to be deflated.The balloon was torn when pulling and was removed intact fully deflated.The procedure was completed using the original device.No patient complications were reported, and the patient was stable.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.